EconPapers    
Economics at your fingertips  
 

"Markov Switching Asymmetric Stochastic Volatility Model with Application to TOPIX Data -A Permutation Sampler Approach-"(in Japanese)

Tsunehiro Ishihara and Yasuhiro Omori ()

No CIRJE-J-191, CIRJE J-Series from CIRJE, Faculty of Economics, University of Tokyo

Abstract: The stochastic volatility model has been popular to explain a dynamic structure of financial time series such asset returns. In this paper, we first consider the asymmetry that the increase in the volatility is followed by the decrease in the asset return. Then, we consider a Markov switching of two (high and low) volatility states using a random state variable which follows a Markov process. The restrictions for the identification of the switching parameters are determined by using a permutation sampler with Markov chain Monte Carlo method. The Markov switching asymmetric stochastic volatility model is applied to TOPIX returns data, and model comparisons are conducted.

Pages: 30 pages
Date: 2008-02
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.cirje.e.u-tokyo.ac.jp/research/dp/2008/2008cj191.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tky:jseres:2008cj191

Access Statistics for this paper

More papers in CIRJE J-Series from CIRJE, Faculty of Economics, University of Tokyo Contact information at EDIRC.
Bibliographic data for series maintained by CIRJE administrative office ().

 
Page updated 2025-03-20
Handle: RePEc:tky:jseres:2008cj191